Alert archive / Wyoming / High Wind Watches in 2012

High Wind Watch 24, NWS Cheyenne, WY

November 8, 2012Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this high wind watch at Nov 8, 2012, 10:24 AM MST for Albany County, Carbon County, Wyoming. It took effect at Nov 9, 2012, 8:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 8, 2012, 10:24 AM MST (17:24 UTC)
In effect from
Nov 9, 2012, 8:00 AM MST
Expired
Nov 9, 2012, 2:24 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 5.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2273 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

435 
WWUS75 KCYS 081724
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1024 AM MST THU NOV 8 2012

...STRONG SOUTHWEST WINDS POSSIBLE ACROSS THE ARLINGTON AREA FOR
FRIDAY MORNING THROUGH AFTERNOON...

.A STRONG STORM SYSTEM WILL BE MOVING ACROSS THE GREAT BASIN ON
FRIDAY. SURFACE PRESSURE FALLS WILL OCCUR OVER CENTRAL WYOMING ON
FRIDAY MORNING CREATING A TIGHT PRESSURE GRADIENT FOR AREAS WEST
OF THE LARAMIE RANGE. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS
TO 60 MPH WILL BE POSSIBLE OVER THE WIND PRONE AREA OF ARLINGTON
FROM FRIDAY MORNING THROUGH THE AFTERNOON.

WYZ110-090530-
/O.NEW.KCYS.HW.A.0024.121109T1500Z-121110T0100Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
1024 AM MST THU NOV 8 2012

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON. 

* TIMING...8 AM MST FRIDAY THROUGH 6 PM MST FRIDAY

* WINDS...SOUTHWEST WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO
  60 MPH.

* IMPACTS...THE STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS AT
  TIMES...ESPECIALLY ALONG INTERSTATE 80 NEAR ARLINGTON. MOTORISTS
  PLANNING TRAVEL THROUGH THIS AREA SHOULD BE PREPARED TO
  ENCOUNTER STRONG AND SUDDEN WIND GUSTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FINCH
2 follow-up statements
675 
WWUS75 KCYS 082103
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
203 PM MST THU NOV 8 2012

...STRONG SOUTHWEST WINDS POSSIBLE ACROSS CARBON COUNTY ON FRIDAY...

.A STRONG STORM SYSTEM WILL BE MOVING ACROSS THE GREAT BASIN ON
FRIDAY. SURFACE PRESSURE FALLS WILL OCCUR OVER CENTRAL WYOMING ON
FRIDAY MORNING CREATING A TIGHT PRESSURE GRADIENT FOR AREAS WEST
OF THE LARAMIE RANGE. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS
TO 60 MPH WILL BE POSSIBLE OVER THE WIND PRONE AREA OF ARLINGTON
AND NORTHWESTERN CARBON COUNTY. THE WINDS WILL BEGIN TO DECREASE
AFTER SUNSET.

WYZ104-109-091015-
/O.EXA.KCYS.HW.A.0024.121109T1500Z-121110T0100Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...RAWLINS...SINCLAIR...HANNA
203 PM MST THU NOV 8 2012

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON. 

* TIMING...8 AM MST FRIDAY THROUGH 6 PM MST FRIDAY

* WINDS...SOUTHWEST WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS 
  TO 60 MPH. 

* IMPACTS...THE STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS AT
  TIMES...ESPECIALLY ALONG INTERSTATE 80. MOTORISTS PLANNING
  TRAVEL THROUGH THIS AREA SHOULD BE PREPARED TO ENCOUNTER STRONG
  AND SUDDEN WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ110-091015-
/O.CON.KCYS.HW.A.0024.121109T1500Z-121110T0100Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
203 PM MST THU NOV 8 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON. 

* TIMING...8 AM MST FRIDAY THROUGH 6 PM MST FRIDAY

* WINDS...SOUTHWEST WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS 
  TO 60 MPH. 

* IMPACTS...THE STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS AT 
  TIMES...ESPECIALLY ALONG INTERSTATE 80 NEAR ARLINGTON. 
  MOTORISTS PLANNING TRAVEL THROUGH THIS AREA SHOULD BE PREPARED 
  TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FINCH
553 
WWUS75 KCYS 090924
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
224 AM MST FRI NOV 9 2012

...STRONG SOUTHWEST WINDS TO DEVELOP ACROSS CARBON COUNTY TODAY...

.A STRONG STORM SYSTEM WILL MOVE INTO THE GREAT BASIN TODAY.
SURFACE PRESSURE FALLS WILL OCCUR OVER CENTRAL WYOMING THIS
MORNING CREATING A TIGHT PRESSURE GRADIENT FOR AREAS WEST OF THE
LARAMIE RANGE. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60
MPH ARE EXPECTED OVER THE WIND PRONE AREAS OF ARLINGTON AND
PORTIONS OF CARBON COUNTY. THE WINDS WILL BEGIN TO DECREASE AFTER
SUNSET.

WYZ104-109-110-092200-
/O.UPG.KCYS.HW.A.0024.121109T1500Z-121110T0100Z/
/O.NEW.KCYS.HW.W.0033.121109T1500Z-121110T0100Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...RAWLINS...SINCLAIR...
HANNA...ARLINGTON...ELK MOUNTAIN
224 AM MST FRI NOV 9 2012

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...8 AM THROUGH 6 PM TODAY.

* WINDS...SOUTHWEST WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS 
  TO 60 MPH. 

* IMPACTS...THE STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS AT
  TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG INTERSTATE
  80. MOTORISTS PLANNING TRAVEL THROUGH THIS AREA TODAY SHOULD BE
  PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

HAHN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 8, 4:24 AM MST, 6 hours earlier.

Area forecast discussion, Nov 8, 4:24 AM MST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
424 AM MST THU NOV 8 2012

.SHORT TERM...TODAY THROUGH SATURDAY...CURRENT OBSERVATIONS ACROSS
THE AREA SHOW A RELATIVELY MILD NIGHT WITH TEMPERATURES IN THE MID
30S TO UPPER 40S...WARMEST ALONG THE LARAMIE RANGE. LEE-SIDE
SURFACE TROUGH WILL MOVE SOUTHEAST OF THE REGION TODAY AS A
SURFACE HIGH DEVELOPS OVER THE HIGH PLAINS NORTH OF WYOMING BEHIND
A WEAK COLD FRONT. THIS SHALLOW COLD FRONT...CURRENTLY LOCATED
ALONG THE PLATTE RIVER VALLEY...WILL MOVE SOUTH ACROSS THE HIGH
PLAINS THIS MORNING. ALONG WITH COOLER TEMPERATURES IN THE 50S AND
60S TODAY...WINDS WILL SHIFT INTO THE EAST ALONG AND EAST OF THE
LARAMIE RANGE. CONDITIONS WILL REMAIN DRY TODAY EVEN THOUGH CLOUDS
WILL GRADUALLY DEVELOP AND LOWER TONIGHT.

MODELS IN GOOD AGREEMENT FRIDAY AND SATURDAY...SHOWING THE PACIFIC
COLD FRONT AND ASSOCIATED UPPER LEVEL TROUGH PUSHING EASTWARD
ACROSS THE WESTERN UNITED STATES. SHALLOW SURFACE COLD FRONT ALONG
THE LARAMIE RANGE IS FORECAST TO DRIFT EAST AHEAD OF THIS
SYSTEM ON FRIDAY...ALLOWING WINDS TO SHIFT INTO THE SOUTH AND
BECOME GUSTY. WITH A STRONG PRESSURE GRADIENT AND 700MB WINDS OVER
50 KNOTS ON FRIDAY...STRONG GUSTY WINDS OVER 50 MPH ARE POSSIBLE
WEST OF THE LARAMIE RANGE ACROSS CARBON COUNTY. GFS MOS CURRENTLY
10 KNOTS HIGHER THAN THE NAM...AND HAVE SHOWN A CONSISTENT HIGH
BIAS RECENTLY...SO WILL HOLD OFF ON A HIGH WIND WATCH AT THIS
TIME. MOST OF THE PRECIPITATION WITH THE MAIN FRONT WILL BE WEST
OF THE FORECAST AREA THROUGH FRIDAY EVENING...BUT WILL FINALLY
PUSH INTO SOUTHEAST WYOMING FRIDAY NIGHT WITH RAIN CHANGING TO
SNOW. MOST OF THE SNOW ACCUMULATIONS FRIDAY NIGHT WILL REMAIN IN
THE MOUNTAINS AS THE MAIN JET ENERGY WILL BE SOUTH OF THE COLORADO
BORDER. MODELS THEN SHOW THE STRONG COLD FRONT PUSHING ACROSS THE
HIGH PLAINS AND INTO WESTERN NEBRASKA SATURDAY MORNING. WITH A 120
KNOT JET AND FRONTOGENESIS ALONG I80 FROM LARAMIE TO
SIDNEY...INCREASED POP BETWEEN 5O TO 90 PERCENT...HIGHEST ALONG
I80 AND IN THE HIGHER MOUNTAINS ACROSS SOUTHEAST WYOMING.
PRECIPITATION TYPE APPEARS TO BE ALL SNOW WITH MAYBE A BRIEF
PERIOD OF RAIN AS THE FRONT MOVES THROUGH. SNOW ACCUMULATIONS ARE
EXPECTED TO BE LIGHT AND GENERALLY 1 TO 3 INCHES THROUGH SATURDAY
NIGHT AT THIS TIME...WITH 6 TO 10 INCHES IN THE MOUNTAINS. HIGH
TEMPERATURES ON SATURDAY WILL OCCUR IN THE MORNING HOURS...BUT
THEN PLUMMET INTO THE 20S THROUGH THE AFTERNOON.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...
LOOSELY ORGANIZED DEEP MID/UPPER-LEVEL TROUGH WILL MOVE ACROSS THE
CWFA ON SATURDAY NIGHT AND DEPART OUT ONTO THE PLAINS ON SUNDAY.
STILL WILL BE DEALING WITH SNOWFALL ESPECIALLY ACROSS THE WRN
NEBRASKA PANHANDLE AND THE I80 CORRIDOR SATURDAY EVENING. COLD FRONT
THAT WILL HAVE MOVED THROUGH EARLIER ON SATURDAY WILL CONTINUE TO
DEEPEN UP TO AROUND H7 ON SATURDAY EVENING AND WILL INTERACT WITH A
125 KNOT JET STREAK PASSING JUST TO THE SOUTH OF THE AREA. THERE
SHOULD BE A PERIOD OF LIGHT SNOW ON SATURDAY EVENING...WITH THE
POTENTIAL FOR ANOTHER INCH OR TWO OF ADDITIONAL ACCUMULATIONS. H7
FRONT WILL DEPART LATE SATURDAY NIGHT AS THE H5 TROUGH AXIS SWINGS
THRU. ALTHOUGH SNOW SHOWERS WILL LINGER INTO EARLY SUNDAY...EXPECT
LITTLE IF ANY ADDITIONAL ACCUMULATIONS. THE MORE NOTABLE IMPACT WILL
BE COLD HIGH TEMPERATURES ON SUNDAY...WHICH WILL ONLY CLIMB INTO
THE 20S. A VERY COLD NIGHT IN STORE SUNDAY NIGHT AS SKIES CLEAR AND
THE AIR MASS DRIES. SO...HAVE UNDERCUT MOS LOWS...ESPECIALLY FOR
VALLEYS WEST OF THE LARAMIE RANGE WHERE POCKETS OF SUB-ZERO LOWS
APPEAR LIKELY.

TRANSITORY RIDGE AXIS WILL MOVE THROUGH FOR MONDAY AND TUESDAY
KEEPING CONDITIONS DRY. CLOUDS WILL GRADUALLY INCREASE THROUGH
TUESDAY AS PACIFIC MOISTURE INCREASES. H7 TEMPERATURES WILL CLIMB
FROM AROUND -13C ON SUNDAY...TO -6C ON MONDAY AND TO NEAR 0C BY LATE
TUESDAY. THIS WILL TRANSLATE INTO HIGH TEMPERATURES OF 30S/LOW 40S
ON MONDAY AND 40S/LOW 50S BY TUESDAY.

THE 00Z GFS/ECMWF MODEL OUTPUT ARE SIMILAR IN ANOTHER TROUGH MOVING
INTO THE SOUTHWESTERN CONUS BY THE MIDDLE OF NEXT WEEK. THIS WILL
BACK MID/UPPER-LEVEL FLOW TO SOUTHWESTERLY...MAINTAINING H7
TEMPERATURES AROUND 0 TO -2C ON WEDNESDAY AND THURSDAY. SO EXPECT
40S AND 50S TO CONTINUE FOR HIGHS. ALTHOUGH DRY CONDITIONS ARE
EXPECTED...PACIFIC MOISTURE WILL KEEP SKIES PARTLY CLOUDY FOR BOTH
DAYS.

&&

.AVIATION...12Z TAF ISSUANCE...
VFR CONDITIONS ARE EXPECTED AT AREA TERMINALS OVER THE NEXT 24
HOURS. SKC CONDITIONS THIS MORNING WILL BECOME FEW-SCT250 FROM
WEST TO EAST THROUGH THE DAY. SFC WINDS WILL VARY FROM NORTHWEST
TO NORTHEAST TODAY FOR EASTERN PLAINS AIRFIELDS IN THE WAKE OF A A
WEAK EARLY MORNING COOL FRONTAL PASSAGE. MEANWHILE SOUTHWEST WINDS
WILL REMAIN BREEZY AT KRWL AND KLAR WITH GUSTS OF 25 TO 30 KNOTS
EXPECTED.

&&

.FIRE WEATHER...FIRE WEATHER CONCERNS WILL BE MINIMAL LATE THIS
WEEK AND THROUGH THE WEEKEND AS A STRONG COLD FRONT PUSHES ACROSS
THE REGION BY SATURDAY. MUCH COLDER TEMPERATURES...SNOWFALL...AND
HIGHER HUMIDITIES ARE EXPECTED THIS WEEKEND WITH TEMPERATURES
GRADUALLY MODERATING TO NEAR SEASONAL NORMALS BY THE MIDDLE OF
NEXT WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...

WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...TJT
LONG TERM/AVIATION...HAHN
Hazardous weather outlook, Nov 8, 5:16 AM MST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
516 AM MST THU NOV 8 2012

WYZ101>119-091230-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
516 AM MST THU NOV 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS WILL BECOME GUSTY FOR WIND PRONE AREAS WEST OF THE
LARAMIE RANGE...INCLUDING THE ARLINGTON AREA TONIGHT. WIND GUSTS
OF UP TO 50 MPH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA EARLY SATURDAY
BRINGING MUCH COLDER TEMPERATURES...SNOWFALL AND WINDY
CONDITIONS. LIGHT SNOWFALL ACCUMULATIONS WILL BE POSSIBLE WITH
THIS STORM SYSTEM...MOST OF WHICH WILL FALL DURING THE AFTERNOON
AND EVENING HOURS ON SATURDAY. HIGH TEMPERATURES WILL ONLY REACH
THE 20S AT MOST LOCATIONS ON SUNDAY WITH LOW TEMPERATURES FALLING
INTO THE SINGLE DIGITS TO NEAR ZERO FOR AREAS WEST OF THE LARAMIE
RANGE SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-091230-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
516 AM MST THU NOV 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA EARLY SATURDAY
BRINGING MUCH COLDER TEMPERATURES...SNOWFALL AND WINDY
CONDITIONS. LIGHT SNOWFALL ACCUMULATIONS WILL BE POSSIBLE WITH
THIS STORM SYSTEM...MOST OF WHICH WILL FALL DURING THE AFTERNOON
AND EVENING HOURS ON SATURDAY. HIGH TEMPERATURES WILL ONLY REACH
THE 20S AT MOST LOCATIONS ON SUNDAY WITH LOW TEMPERATURES FALLING
INTO THE SINGLE DIGITS SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Nov 8, 6:10 AM MST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
610 AM MST THU NOV 8 2012

NEZ002-003-019>021-054-055-095-096-WYZ101>119-090000-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...MUDDY GAP...
MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER...
GUERNSEY...TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON...
ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT...
RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
610 AM MST THU NOV 8 2012

...SIGNIFICANT CHANGES IN THE WEATHER EXPECTED FRIDAY AND THIS
WEEKEND...

A STRONG PACIFIC STORM SYSTEM AND ASSOCIATED COLD FRONT WILL TRACK
ACROSS WESTERN WYOMING ON FRIDAY AND BRING AN END TO THE RECENT
WARM TEMPERATURES. AHEAD OF THIS STORM SYSTEM...STRONG SOUTHWEST
WINDS ARE EXPECTED TO DEVELOP OVER CENTRAL WYOMING DURING THE DAY
FRIDAY. SOUTHWEST WINDS GUSTING IN EXCESS OF 50 MPH LOOK LIKELY
WEST OF THE LARAMIE RANGE FRIDAY AND FRIDAY NIGHT.

RAIN SHOWERS WILL DEVELOP OVER CARBON AND CONVERSE
COUNTY...SPREADING EASTWARD INTO EXTREME SOUTHEAST WYOMING AND
NEBRASKA PANHANDLE SATURDAY MORNING. VERY COLD TEMPERATURES BEHIND
THE FRONT WILL QUICKLY TURN THE RAIN OVER TO SNOW AS IT MOVES
THROUGH THE AREA. LIGHT SNOW AND ICY ROADS ARE POSSIBLE ALONG THE
INTERSTATE 80 CORRIDOR THROUGH SATURDAY EVENING. IN ADDITION...THE
COMBINATION OF GUSTY WINDS AND COLD TEMPERATURES WILL PRODUCE
SINGLE DIGIT WIND CHILL VALUES SATURDAY NIGHT.

TRAVELERS ARE URGED TO USE CAUTION FRIDAY NIGHT THROUGH SUNDAY DUE
TO ICY AND SNOW COVERED ROADS. STAY TUNED TO LATER STATEMENTS
FROM THE NATIONAL WEATHER SERVICE ON THIS DEVELOPING WINTER
WEATHER EVENT.

Nearby

High Wind Watches in Wyoming, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.